Alert archive / Texas / High Wind Watches in 2014

High Wind Watch 2, NWS Lubbock, TX

April 25, 201424 counties in Texas

NWS Lubbock, TX issued this high wind watch at Apr 25, 2014, 3:31 PM CDT for 24 counties in Texas. It took effect at Apr 27, 2014, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 3:31 PM CDT (20:31 UTC)
In effect from
Apr 27, 2014, 10:00 AM CDT
Expired
Apr 27, 2014, 10:00 PM CDT
In force
12 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3096 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS74 KLUB 252031
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CDT FRI APR 25 2014

...HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION...

.A STRONG STORM SYSTEM OVER THE WEST COAST WILL START TO IMPACT
THE AREA LATE SATURDAY. AS IT APPROACHES THE REGION ON
SUNDAY...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR A
STRONG SUSTAINED WESTERLY WIND OF 35 TO 45 MPH WITH GUSTS
APPROACHING 55 TO 60 MPH ON SUNDAY AFTERNOON. THIS WILL RESULT IN
WIDESPREAD BLOWING DUST...REDUCED VISIBILITIES...AND POSSIBLY
DAMAGING WIND GUSTS. WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH
SUNDAY NIGHT BUT REMAIN RATHER GUSTY AT TIMES.

TXZ021>044-260500-
/O.NEW.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
331 PM CDT FRI APR 25 2014

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND FAR
SOUTHERN TEXAS PANHANDLE.

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50
  TO 60 MPH.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO
  BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH MAY
  RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JORDAN
5 follow-up statements
880 
WWUS74 KLUB 260509
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1209 AM CDT SAT APR 26 2014

...HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION...

.A STRONG STORM SYSTEM OVER THE WEST COAST WILL START TO IMPACT
THE AREA LATE SATURDAY. AS IT APPROACHES THE REGION ON SUNDAY...
CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR A STRONG
SUSTAINED WESTERLY WIND OF 35 TO 45 MPH WITH GUSTS APPROACHING
55 TO 60 MPH ON SUNDAY AFTERNOON. THIS WILL RESULT IN WIDESPREAD
BLOWING DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND
GUSTS. WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH SUNDAY NIGHT
BUT REMAIN RATHER GUSTY AT TIMES.

TXZ021>044-262100-
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1209 AM CDT SAT APR 26 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 
  50 TO 60 MPH. 

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO 
  BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH MAY 
  RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
532 
WWUS74 KLUB 260837
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
337 AM CDT SAT APR 26 2014

...RATHER BREEZY CONDITIONS EXPECTED TODAY ACROSS THE SOUTH PLAINS 
WITH HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION...

.A STRONG STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL START TO
IMPACT THE AREA LATE TODAY. AS IT APPROACHES THE
REGION...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR A
STRONG SUSTAINED SOUTHWESTERLY WIND SPEED OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH THIS AFTERNOON...AND AN EVEN STRONGER SUSTAINED
WESTERLY WIND SPEED OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO
60 MPH ON SUNDAY AFTERNOON. THIS WILL RESULT IN PATCHY TO
WIDESPREAD BLOWING DUST...REDUCED VISIBILITIES...AND POSSIBLY
DAMAGING WIND GUSTS. WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH
SUNDAY NIGHT BUT REMAIN RATHER GUSTY AT TIMES.

TXZ021>023-027>029-033>035-039>041-270100-
/O.NEW.KLUB.WI.Y.0010.140426T1800Z-140427T0100Z/
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
337 AM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING...THIS AFTERNOON THROUGH SATURDAY EVENING AND LATE SUNDAY
  MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH TODAY...AND SUSTAINED WEST WIND SPEEDS OF 35
  TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH ON SUNDAY.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO
  BELOW FIVE MILES TODAY TO BELOW ONE MILE AT TIMES ON SUNDAY.
  WIND GUSTS APPROACHING 60 MPH ON SUNDAY MAY RESULT IN DOWNED
  POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES
  MAY EXPERIENCE TRAVEL DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ024>026-030>032-036>038-042>044-270100-
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
337 AM CDT SAT APR 26 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 
  50 TO 60 MPH. 

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO 
  BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH MAY 
  RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
425 
WWUS74 KLUB 262000
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT SAT APR 26 2014

...BREEZY CONDITIONS ONGOING TODAY ACROSS THE SOUTH PLAINS WITH
HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION...

AS A STRONG STORM SYSTEM APPROACHES THE REGION...CONDITIONS WILL
BECOME INCREASINGLY FAVORABLE FOR SUSTAINED WESTERLY WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO 60 MPH ON SUNDAY
AFTERNOON. THIS WILL RESULT IN PATCHY TO WIDESPREAD BLOWING
DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND GUSTS.
WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH SUNDAY NIGHT BUT
REMAIN RATHER GUSTY AT TIMES.

TXZ021>023-027>029-033>035-039>041-270100-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-140427T0100Z/
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
300 PM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...THIS AFTERNOON THROUGH SATURDAY EVENING AND LATE 
  SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT. 

* WINDS...SUSTAINED SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH TODAY. SUSTAINED WEST WIND SPEEDS OF 35 TO
  45 MPH WITH GUSTS FROM 50 TO 60 MPH ON SUNDAY.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  FIVE MILES AT TIMES ON SUNDAY. WIND GUSTS APPROACHING 60 MPH ON
  SUNDAY MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND
  ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ024>026-030>032-036>038-042>044-270100-
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
300 PM CDT SAT APR 26 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 
  50 TO 60 MPH. 

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO
  BELOW FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH MAY
  RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
665 
WWUS74 KLUB 270232
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
932 PM CDT SAT APR 26 2014

...BREEZY CONDITIONS ONGOING TODAY ACROSS THE SOUTH PLAINS WITH
HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION...

AS A STRONG STORM SYSTEM APPROACHES THE REGION...CONDITIONS WILL
BECOME INCREASINGLY FAVORABLE FOR SUSTAINED WESTERLY WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO 60 MPH ON SUNDAY
AFTERNOON. THIS WILL RESULT IN PATCHY TO WIDESPREAD BLOWING
DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND GUSTS.
WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH SUNDAY NIGHT BUT
REMAIN RATHER GUSTY AT TIMES.

TXZ021>044-271300-
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
932 PM CDT SAT APR 26 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
  FROM 50 TO 60 MPH ON SUNDAY.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH SUNDAY
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.


&&

$$
631 
WWUS74 KLUB 270842
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
342 AM CDT SUN APR 27 2014

...HIGH WINDS POSSIBLE TODAY ACROSS MOST OF THE REGION...

AS A STRONG STORM SYSTEM APPROACHES THE REGION TODAY...CONDITIONS
WILL BECOME INCREASINGLY FAVORABLE FOR SUSTAINED WESTERLY WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO 60 MPH THIS
AFTERNOON. THIS WILL RESULT IN PATCHY TO WIDESPREAD BLOWING
DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND GUSTS.
WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH TONIGHT BUT REMAIN
RATHER GUSTY AT TIMES.

TXZ021>024-027>030-033>036-039>042-272100-
/O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.HW.W.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.DU.Y.0005.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
342 AM CDT SUN APR 27 2014

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
  FROM 50 TO 60 MPH.

* VISIBILITY...OBSTRUCTIONS CAUSED BY DUST MAY REDUCE VISIBILITY
  TO OR SLIGHTLY BELOW 1 MILE.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS AFTERNOON
  MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS.
  HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-272100-
/O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.HW.W.0002.140427T1500Z-140428T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
342 AM CDT SUN APR 27 2014

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
  FROM 50 TO 60 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ037-038-043-044-272100-
/O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
/O.NEW.KLUB.WI.Y.0011.140427T1500Z-140428T0300Z/
DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON...
ASPERMONT
342 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT.

* WINDS...SUSTAINED WEST WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS
  AROUND 50 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW
  FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH SUNDAY
  AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES
  AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Apr 25, 12:10 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 12:10 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1210 PM CDT FRI APR 25 2014

.AVIATION...
STRONG WINDS WILL CONTINUE TO INCREASE OUT OF THE SOUTHWEST THIS
AFTERNOON IN RESPONSE TO A DEEPENING LOW PRESSURE SYSTEM OVER
EASTERN COLORADO. SOME MINOR VISBY RESTRICTIONS WILL BE POSSIBLE
AT KLBB DUE TO BLOWING DUST. AN ISOLATED THUNDERSTORM MAY BE
POSSIBLE SOUTH OF THE KCDS TERMINAL LATE THIS AFTERNOON. WINDS
WILL STAY BREEZY OVERNIGHT BEFORE INCREASING AGAIN LATE SATURDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT FRI APR 25 2014/

AVIATION...
LIGHT SOUTH TO SOUTHEAST WINDS EARLY THIS MORNING WILL INCREASE TO
AOA 20 KTS BY THIS AFTERNOON FROM THE SOUTH SOUTHWEST. COULD SEE
VISIBILITIES DROP TO VFR CONDITIONS AT KLBB DUE TO BLDU AND HAVE
INSERTED A MENTION IN THE TAF. SHORTLY AFTER SUNSET...WIND SPEEDS
WILL DECLINE BUT WILL STILL BE UP AROUND 13-14 KTS.

PREV DISCUSSION... /ISSUED 257 AM CDT FRI APR 25 2014/

SHORT TERM...
UA RIDGING WILL PROGRESS OVERHEAD TODAY...AND WITH THE UPTICK IN
HEIGHT FIELDS COUPLING WITH SFC LEE TROUGHING AND THUS S-SW WINDS AT
THE SFC...ABOVE NORMAL WARMTH WILL RETURN TO THE SOUTHERN PLAINS
/MID TO UPPER 80S/. LOOKING CLOSER AT THE SFC...THE AFOREMENTIONED
SFC TROUGH IS ANTICIPATED TO DEEPEN THROUGHOUT THE DAY...LEADING TO
ANOTHER BREEZY DAY /AOA 20 MPH/. SWRLY SFC WINDS WILL FILTER IN
DRIER AIR...PARTICULARLY ON THE CAPROCK. A DRY...BREEZY AND RATHER
WARM DAY SUGGESTS THE POTENTIAL FOR AN ELEVATED TO LOW END CRITICAL
FIRE DANGER. PLEASE REFER TO THE FIRE WEATHER SECTION FOR FURTHER
INFORMATION. OFF THE CAPROCK...MODEL SOLUTIONS HINT AT SUBTLE
MOISTURE RETURN COURTESY OF SRLY/SLIGHTLY BACKED SFC WINDS
/PWATS OF 0.50-0.75 INCHES/. LOW LEVELS ARE RATHER DRY AND THE LACK
OF UL SUPPORT SUPPRESSES STORM CHANCES...THOUGH A FEW VIRGA SHOWERS
ARE NOT OF THE QUESTION.

QUASI-ZONAL FLOW ALOFT WILL COMMENCE TO BACK TO THE SW THIS
EVENING/TONIGHT...THANKS TO AN UA DISTURBANCE OFF THE NW PACIFIC
COAST DIGGING SSE TO ACROSS SRN CALI. WIND SPEEDS WILL DECLINE
SHORTLY AFTER SUNSET...WHILST LOW LEVEL MOISTURE CREEPS UP INTO THE
0.50-1.00 INCH RANGE /HIGHEST VALUES ACROSS THE ROLLING PLAINS/.
MODEL SOUNDINGS EXHIBIT A SLIGHT MOISTENING AT MID LEVELS...HENCE
MAY SEE SOME INCREASING CLOUDINESS.

LONG TERM...
WEATHER FOR THE EARLY PART OF THE LONG TERM TO BE DRIVEN BY A
STRONG STORM SYSTEM PROGGED TO MOVE ACROSS THE CNTL ROCKIES
SATURDAY AND OVER THE CNTL PLAINS SUNDAY. THIS WILL BE FOLLOWED BY
THE DEVELOPMENT OF A BROAD LONGWAVE TROUGH OVER THE CONUS WHICH
WILL BRING COOL TEMPS FOR THE LATTER PART OF THE FCST PERIOD.

OVERALL NO SIG CHANGES WILL BE MADE TO THE FCST THIS MORNING.
INCREASING SOUTH TO SW WINDS EXPECTED SATURDAY AS HEIGHTS AND
PRESSURES FALL IN ADVANCE OF THE UPPER LOW OVER THE ROCKIES.
DRYLINE TO SHIFT TO THE ROLLING PLAINS LATE IN THE DAY AND MAY
INITIATE SOME ISOLATED TO SCATTERED THUNDERSTORMS. MAY SEE
SLIGHTLY HIGHER CHANCES OF THAT INTO SATURDAY EVENING AS THE
DRYLINE RETREATS AND BETTER MOISTURE MOVES BACK INTO THE ROLLING
PLAINS WHILE LIFT INCREASES IN THE MID LEVELS WITH THE UPPER LOW
MOVING OFF THE ROCKIES.

POSSIBLE HIGH WIND EVENT ON SUNDAY AS THE CENTER OF THE LOW MOVES
OVER WRN KANSAS AND NEBRASKA. 700 MB GRADIENT AND MAGNITUDE OF 700
MB WINDS PROGGED TO MOVE OVERHEAD SATURDAY SUGGEST WINDS INTO WIND
ADVISORY CRITERIA WITH POSSIBLE HIGH WINDS OF 40 MPH OR MORE ON
THE CAPROCK /ESPECIALLY NRN HALF/. A LITTLE EARLY TO ISSUE A HIGH
WIND WATCH BUT WILL CONTINUE TO ADDRESS THE POSSIBILITY IN THE
HWO.

FAST ZONAL FLOW ALOFT TO PERSIST MONDAY WITH SOME SHORT WAVE
ENERGY PROGGED TO EJECT ACROSS THE PANHANDLE SUGGEST WINDY WEST
WINDS AGAIN...ALTHOUGH NOT AS STRONG AS SUNDAY. THAT WILL BE
FOLLOWED BY A COLD FRONT MONDAY NIGHT WITH PERSISTENT NORTH WINDS
TO THE END OF THE WEEK. NORTHERLY UPPER FLOW ALL THE WAY BACK OVER
THE ROCKIES SUPPORT IDEA OF TEMPS ABOUT 10 DEGREES BELOW NORMAL
TUESDAY THROUGH THURSDAY.

FIRE WEATHER...
A NEARBY SURFACE TROUGH WILL DEEPEN THROUGHOUT THE DAY...LEADING
TO 20-FOOT S-SW WIND SPEEDS AOA 20 MPH. THESE DOWNSLOPE WINDS WILL
ENCOURAGE TEMPS TO WARM SOME 10 DEGREES ABOVE NORMAL...WHICH IN
TURN CAUSES RELATIVE HUMIDITY VALUES TO FALL INTO THE 5-10 PERCENT
RANGE...PARTICULARLY ON THE CAPROCK. WARM...BREEZY AND DRY
CONDITIONS COUPLED WITH DRY FUELS RAISES CONCERN FOR ELEVATED TO
LOW END CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...ONLY A FEW
FIRE STARTS HAVE OCCURRED THUS FAR THIS SPRING AND THAT IS WITH
FAR WORSE METEOROLOGICAL FIRE WEATHER CONDITIONS THAN WHAT IS
EXPECTED TODAY. FURTHERMORE...LOW FUEL LOADS MITIGATES THE
POTENTIAL FOR WIDESPREAD FIRES...THOUGH IT IS NOT TO SAY THAT THE
DRY FUELS WILL NOT BURN IF IGNITED. WILL ELECT TO ISSUE A FIRE
DANGER STATEMENT FOR AREAS ON THE CAPROCK WITH NO OTHER FIRE
WEATHER HIGHLIGHTS ATTM...AND WILL CHOOSE TO KEEP EMPHASIS ON A
GREATER FIRE WEATHER THREAT TOMORROW.

SPEAKING OF WHICH...WILL SEE STRONGER WINDS SATURDAY AS AN UPPER
LOW MOVES OVER THE CENTRAL ROCKIES AND SFC PRESSURE ACROSS THE
FCST AREA LOWERS. SW WINDS SHOULD BE ON THE ORDER OF 25 MPH AT THE
20-FOOT LEVEL WHILE RH DROPS TO 8-13 PCT ON THE CAPROCK.
METEOROLOGICAL CONDITIONS BEGINNING TO LOOK PRETTY SOLID FOR RED
FLAG CONDITIONS SATURDAY AFTN AND CAN CONTINUE TO JUSTIFY THE FIRE
WEATHER WATCH FOR THEN.

SUNDAY WILL SEE A HIGH WIND EVENT AS THE UPPER LOW MOVES ONTO THE
CNTL PLAINS. WEST WINDS EXPECTED TO BE 30-35 MPH AT THE 20-FOOT
LEVEL AND RH POSSIBLY DROPPING TO AROUND 10 PCT...ALTHOUGH SOME
QUESTIONS ON DEGREE OF COLD AND DRY ADVECTION INTO THE AREA. RH
COULD END UP BEING THE LIMITING FACTOR. GIVEN THAT QUESTION NOT
ISSUE A WATCH ATTM BUT LET NEXT SHIFT REEVALUATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        48  86  47  70  42 /   0   0  10   0   0
TULIA         53  88  50  74  45 /   0  10  10   0   0
PLAINVIEW     56  88  52  75  46 /   0  10  10   0   0
LEVELLAND     55  88  52  74  47 /   0   0  10   0   0
LUBBOCK       58  89  54  75  48 /   0  10  10   0   0
DENVER CITY   55  87  52  76  48 /   0   0  10   0   0
BROWNFIELD    57  88  54  77  49 /   0  10  10   0   0
CHILDRESS     60  91  58  82  50 /   0  20  20   0   0
SPUR          59  90  58  82  51 /   0  20  20   0   0
ASPERMONT     63  91  62  83  54 /   0  20  40   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

&&

01
Hazardous weather outlook, Apr 25, 11:17 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CDT FRI APR 25 2014

TXZ021>044-261630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...MAINLY EAST OF THE CAPROCK ESCARPMENT. BY SUNDAY
AFTERNOON...STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
APPROACHING 55 MPH WILL LIKELY CREATE SEVERAL HOURS OF LOW
VISIBILITY FROM BLOWING DUST. ALSO...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ON THE CAPROCK BOTH FRIDAY AND
SATURDAY...BEFORE EXPANDING AREA WIDE BY SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:21 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more31 hr
Apr 25, 5:01 PM CDTSpecial Weather StatementLUBDickens29 min

Nearby

High Wind Watches in Texas, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.